MAUDE Adverse Event Report: TORNIER INC PERFORM HUMERAL STEM SZ 3; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER + ADDITIVE, CEMENTED

TORNIER INC PERFORM HUMERAL STEM SZ 3; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER + ADDITIVE, CEMENTED
Catalog Number DWX3SS
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Loss of Range of Motion (2032); Discomfort (2330); Implant Pain (4561)
Date of Event 05/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.
 
Event or Problem Description
As reported: subject: (b)(6) phs stemless study.Unexpected pain.She reports that she has started to notice some pain and discomfort with daily activities like reaching behind her for hygiene.She also reports pain when raising her arm overhead.She is unable to use her right arm to lift anything.Ct was ordered and results were reviewed with the subject.Ct results: bony remodeling along the anterior proximal humerus.No evidence of gross loosening.Minimal degenerative changes of the acromioclavicular joint.Prominent anterosuperior glenoid osteophyte formation adjacent to the peripheral margin of the glenosphere.Surgical clips noted within the right axillary region without lymphadenopathy.Visualized right lung field demonstrates scattered groundglass opacities in the upper lobe anteriorly.Atherosclerotic vascular calcifications.No joint effusion or periarticular fluid collection.No evidence for acromial stress fracture.".
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was not returned for evaluation and provided x ray images are insufficient for the hcp evaluation.The device inspection was not possible as the product was not returned for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.However, on the available x rays medical opinion was sought from an experienced independent medical expert as below.The x rays do not show any factor that could explain pain as such.The implant is well-fixed and well-positioned on both the humeral and glenoid side.More detailed information or clinical information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If device is returned or any further information is provided the investigation report will be reassessed.
 
Event or Problem Description
As reported: subject: 08-003 phs stemless study unexpected pain.She reports that she has started to notice some pain and discomfort with daily activities like reaching behind her for hygiene.She also reports pain when raising her arm overhead.She is unable to use her right arm to lift anything.Ct was ordered and results were reviewed with the subject.Ct results: bony remodeling along the anterior proximal humerus.No evidence of gross loosening.Minimal degenerative changes of the acromioclavicular joint.Prominent anterosuperior glenoid osteophyte formation adjacent to the peripheral margin of the glenosphere.Surgical clips noted within the right axillary region without lymphadenopathy.Visualized right lung field demonstrates scattered groundglass opacities in the upper lobe anteriorly.Atherosclerotic vascular calcifications.No joint effusion or periarticular fluid collection.No evidence for acromial stress fracture.".

Brand Name
PERFORM HUMERAL STEM SZ 3
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER + ADDITIVE, CEMENTED
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20393633
Report Number0001649390-2024-00569
Device Sequence Number15440051
Product Code PAO
UDI-Device Identifier00846832085477
UDI-Public00846832085477
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K201315
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberDWX3SS
Device Lot Number5626AY
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/10/2024
Supplement Date Received by Manufacturer12/10/2024
Initial Report FDA Received Date10/08/2024
Supplement Report FDA Received Date01/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age77 YR
Patient SexFemale
Patient Weight69 KG